A question about her meds

iVillage Member
Registered: 11-19-2010
A question about her meds
9
Sun, 10-14-2012 - 10:55pm

How do I know when her mouth and being obnoxious is because of her age and not the ADHD?  Her doctor increased her dosage a little over a week ago and I noticed an improvement in her behavior after she started them but we are back to her being mouthy and out of control with it.  I do see a a change in her and she is easier to get along with now but she still runs at the mouth and will say things that are just nasty and if I don't respond she puts words out there that she thinks I am saying cause I am not responding to her.  I refuse to let her drag me into any arguments or fights so she will accuse me of things that are just mean to even think of a mom would treat or say to their kids.  So for her to accuse me of even thinking those this upsets me but I refuse get into it with her.  Is all this her age?  She is 12 going on 16.  

She is seeing a counselor but I am starting to think she needs to see one with me and she needs to work stuff out with me.  She sees things so skewed because of the years she was in constant trouble.  (We just finally found out about her diagnoses after I suspected it for a long time.)

Photobucket
Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Tue, 10-16-2012 - 3:12pm
It's hard to say, a lot could be attributed to her age and your past history together. I think doing counseling together is a great idea, you might also get some ideas from the psychologist on some effective discipline techniques. I wouldn't get pulled into her outbursts either, I think that is the right approach.

iVillage Member
Registered: 11-19-2010
Tue, 10-23-2012 - 12:22am

Thank you.  Has thrown 2 temper tantrum is 3 days.  I had talked to her Dr last week about possibly needing to increase her dosage but we decided to see how the weekend went.  After a major temper tantrum in the car where she kicked the back of my seat while driving and todays I called her Dr and talked to her about increasing it.  So I go pick up a new prescription tomorrow and she will start them on Wednesday.  I hate doing this cause she gets sick feeling for a few days and I don't like that.  She knows she needs a bit stronger, we talked today about it.  I told her I hated the nausea and she said it was okay.  She could handle it.

Photobucket
Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Tue, 10-23-2012 - 6:08pm
Good luck, I hope that the increase will help a lot. Keep me posted.

iVillage Member
Registered: 11-19-2010
Fri, 10-26-2012 - 1:14am

Well, the doctor upped her meds from 30mg to 40mg and boy howdy did she have a reaction.  She became very hostile towards me, all her contained energy has been directed mostly at me and some towards her sister.  Today she was the nastinest, meanist, rudeist I have ever seen her.  She was extremely defiant, and laughed at every things I said.  She would not do anything I asked and would only do it on her time not when she was told or asked.  Today it all came to head and I ended up calling her doctor and after a few hours and her consulting another doctor, and some discussion we decided to reduce her back to 30mg and possibly get her counseling for her lack of impulse control.  She lacks the conscienceness to think before saying things or acting on things.  That is what gets her into some serious trouble all the time.  Mostly her mouth.  She has stopped hitting as much as she use to.  She no longer hits or pushes me so that is good.  So, we still have some work to do.  Nothing is easy.

Photobucket
Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Fri, 10-26-2012 - 3:19pm
Ugh, I'm sorry, that's got to be a disappointment for you. Don't you ever ask yourself why this has to be so hard? I thought parenting was supposed to be fun...

Avatar for 3EggsnAL
iVillage Member
Registered: 11-06-2012
Wed, 11-07-2012 - 10:16pm
Hey, it's me. I changed my name. Yes it is frustrating and I had similar thoughts recently. I am thinking we should try the 40mg again. Turns out she was about to start her monthly when we switched her and she has bad pms just before starting and on top of that she started new pills. Probably not a good mixture. I may call her doctor about trying the 40 again telling what I discovered a few days later.

Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Mon, 11-12-2012 - 1:27pm
I bet that had her hormones all out of whack and it didn't help at all.

Avatar for 3EggsnAL
iVillage Member
Registered: 11-06-2012
Fri, 11-16-2012 - 11:49pm

Yeah, things always are rocky the week she starts new pills and on top of that the hormones are all over the place.  Still haven't called the Dr, but I need to.  I hate that these pills wear off so early in the evening.  She has been coming home from school defiant and I need her still agrreable to get her to do her homework and whatever chore she needs to get done.  But instead she argues with me and fusses.  I've had to turn my car around ans take her back home once because she was being a horses behind and once it starts it doesn't stop even after we get where we are going so I just take her back home anymore.  It's not fair to her brother or sister to have to put up with her defiance and mouth.

Avatar for 3EggsnAL
iVillage Member
Registered: 11-06-2012
Mon, 12-03-2012 - 2:15am
Okay, well she will be starting the 40mg again this week. She is about to stop her period and after that she will start them. Talked to the Dr about it and we decided to try it again. I am nervous and I also hate how changing pills make her feel. My poor baby.